Flash Flood, Faulkner
- When
- September 4, 2:50 PM CST
- Where
- Faulkner County, Conway
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 35.080, -92.450
Some of the streets flooded in Conway.
Moisture from the Gulf of Mexico surged into Arkansas early in September. The moisture content of the atmosphere rose considerably above normal.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Moisture from the Gulf of Mexico surged into Arkansas early in September. The moisture content of the atmosphere rose considerably above normal. Then, an upper level low pressure system arrived and caused heavy rainfall and flash flooding to develop on the 4th and 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 4, 1:36 PM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 236 PM CDT TUE SEP 4 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT KLZK RADAR CONTINUES TO SHOW THE PROGRESSION OF A BAND OF SHRA AND ISOLATED TSRA...SOME PRODUCING HEAVY RAIN...MOVING NORTH INTO NORTHERN ARKANSAS. SATELLITE IMAGERY INDICATES A SMALL AMPLITUDE SHORT WAVE MOVING NORTHEAST INTO NORTHERN ARKANSAS...WHICH IS CONTRIBUTING TO THE FORCING FOR THE INDICATED CONVECTION. SEVERAL ADDITIONAL DISTURBANCES ARE EXPECTED TO MOVE NORTHEASTWARD ACROSS THE FORECAST AREA DURING THIS PERIOD...BEFORE THE MAIN UPPER LOW OVER WEST TEXAS MOVES INTO THE MID MISSISSIPPI VALLEY REGION LATE IN THIS PERIOD. EXPECT SEVERAL ROUNDS OF CONVECTION...SOME PRODUCING ADDITIONAL LOCALLY HEAVY RAINFALL. EXPECT THE GREATEST COVERAGE AND INTENSITY ACROSS NORTHWEST SECTIONS OF THE CWA. && .LONG TERM...FRIDAY THROUGH TUESDAY A COLD FRONT WILL REACH THE STATE FROM THE NORTHWEST AT THE BEGINNING OF THE LONG TERM. THIS WILL BRING A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS TO THE STATE THROUGH THE WEEKEND. THE FRONT IS EXPECTED TO SLOWLY MAKE ITS WAY SOUTHWARD...EXITING THE STATE BY LATE MONDAY OR EARLY TUESDAY. HIGH PRESSURE AND DRY WEATHER ARE EXPECTED TO RETURN TO THE STATE BEHIND THE FRONT FOR THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES FOR THE LONG TERM WILL BE MAINLY IN THE 80S...AND LOWS WILL BE IN THE LOWER 60S TO LOWER 70S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 70 82 70 84 / 60 70 70 60 CAMDEN AR 72 83 72 86 / 50 70 70 40 HARRISON AR 68 79 68 83 / 60 70 70 50 HOT SPRINGS AR 72 82 72 86 / 60 80 80 40 LITTLE ROCK AR 72 83 72 85 / 60 70 70 50 MONTICELLO AR 71 86 72 86 / 40 60 60 40 MOUNT IDA AR 71 81 70 85 / 60 80 80 40 MOUNTAIN HOME AR 68 80 68 83 / 60 70 70 60 NEWPORT AR 70 83 71 85 / 50 70 70 70 PINE BLUFF AR 72 85 72 86 / 50 70 70 50 RUSSELLVILLE AR 70 81 70 85 / 60 80 80 50 SEARCY AR 70 83 72 85 / 60 70 70 50 STUTTGART AR 72 85 72 86 / 50 70 70 50 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...55 / LONG TERM...219
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE SEP 4 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 PM CDT TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS MOST OF ARKANSAS TODAY WITH THE GREATEST COVERAGE DURING THE AFTERNOON AND EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE AND LOCALIZED MINOR FLOODING WILL BE POSSIBLE FROM THE STRONGEST STORMS. LITTLE OR NO SEVERE WEATHER IS EXPECTED ALTHOUGH AN ISOLATED WIND DAMAGE REPORT OR TWO COULD OCCUR DURING THE MIDDLE TO LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ARKANSAS THROUGH THE PERIOD. THERE IS A CHANCE MOISTURE FROM HURRICANES HENRIETTE AND FELIX COULD GET INGESTED INTO THE WEATHER SYSTEMS THAT WILL AFFECT ARKANSAS. SHOULD THIS OCCUR...THE CHANCE OF FLOODING WILL INCREASE. LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE WITH THE STRONGEST STORMS. A COLD FRONT WILL MOVE INTO ARKANSAS OVER THE WEEKEND THEN MAY STALL SOMEWHERE IN THE AREA BEFORE MOVING OUT OF THE AREA ABOUT MONDAY. AT THIS TIME...NO MORE THAN ISOLATED SEVERE WEATHER IS EXPECTED BUT THE POSSIBILITY OF HEAVY RAIN AND FLOODING COULD EXIST ESPECIALLY IF THE FRONT BECOMES STATIONARY AND HURRICANE MOISTURE GETS INTO THE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 29
The Little Rock radar (KLZK), 32 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
13 flash flood, 1 lightning. Local standard time, as filed.
Some of the streets flooded in Conway.
Street flooding was reported in Searcy, with Panther Creek and other creeks reaching bankfull.
A home was flooded in Judsonia.
Arkansas Highway 11 near Hazen was impassable due to high water over the road.
U.S. Highways 64 and 65 were flooded, as were some city streets in Conway.
Street flooding was reported on Arch Street, in Boyle Park, and on LaHarpe Street.
Street flooding was reported at the 3600 block of John F. Kennedy Blvd. and on Pershing at the railroad underpass.
Water was reported over Arkansas Highway 229.
Flooding was reported on Kerr Road.
Heavy rain caused street flooding in town.
A torrential downpour flooded Arkansas Highway 38.
Lightning damaged a breaker, causing a power outage.
Water was over several roads in the Gillett area.
Water was over several roads in the Tichnor area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48274, 48275, 48290, 48277, 48279, 48281, 48282, 48284, 48285, 48286, 59271, 59272, 48288, 48289.